Alert archive / Montana / Red Flag Warnings in 2007

Red Flag Warning 15, NWS Missoula, MT

August 7, 200710 counties in Montana

NWS Missoula, MT issued this red flag warning at Aug 7, 2007, 10:16 PM MDT for 10 counties in Montana. It took effect at Aug 8, 2007, 3:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2007, 10:16 PM MDT (04:16 UTC)
In effect from
Aug 8, 2007, 3:00 PM MDT
Expired
Aug 8, 2007, 8:03 PM MDT
In force
5 hr
Issued by
NWS Missoula, MT

Counties Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Lewis and Clark County, MT, Madison County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 122 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 4.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2007-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2007-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
3811 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KMSO 080416
RFWMSO

RED FLAG WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
1016 PM MDT TUE AUG 7 2007

MTZ108>111-081800-
/O.CAN.KMSO.FW.W.0014.000000T0000Z-070808T0600Z/
/O.NEW.KMSO.FW.W.0015.070808T2100Z-070809T0300Z/
EAST LOLO-BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
1016 PM MDT TUE AUG 7 2007

...RED FLAG WARNING IN EFFECT FROM 3 PM TO 9 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW HUMIDITIES ACROSS THE EAST LOLO...
BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD (ZONES
108 109 110 111)...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM TO 9 PM MDT WEDNESDAY. 

WESTERLY WINDS ALOFT WILL MIX DOWN TO THE SURFACE AND COMBINE
FORCES WITH A SUPPORTIVE SURFACE PRESSURE GRADIENT TO BRING BREEZY
CONDITIONS ACROSS PORTIONS OF WEST-CENTRAL AND SOUTHWEST MONTANA
WEDNESDAY AFTERNOON. IN ADDITION TO WINDS...RELATIVE HUMIDITIES
WILL DIP INTO THE TEENS CREATING DANGEROUS FIRE WEATHER
CONDITIONS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MTZ104>107-080530-
/O.CAN.KMSO.FW.W.0014.000000T0000Z-070808T0600Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-
1016 PM MDT TUE AUG 7 2007

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITIES ACROSS THE KOOTENAI...FLATHEAD/GLACIER PARK...WEST
LOLO...SALISH AND KOOTENAI RESERVATION (ZONES 104 105 106 107)...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE DIMINISH AND HUMIDITIES ARE SLOWLY RECOVERING THIS
EVENING.

$$
3 follow-up statements
000 
WWUS85 KMSO 081246
RFWMSO

RED FLAG WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
646 AM MDT WED AUG 8 2007

MTZ108>111-082115-
/O.CON.KMSO.FW.W.0015.070808T2100Z-070809T0300Z/
EAST LOLO-BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
646 AM MDT WED AUG 8 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS
THE EAST LOLO...BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST
BEAVERHEAD...

A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING. 

WESTERLY WINDS ALOFT WILL MIX DOWN TO THE SURFACE AND COMBINE
FORCES WITH A SUPPORTIVE SURFACE PRESSURE GRADIENT TO BRING
BREEZY CONDITIONS ACROSS PORTIONS OF WEST-CENTRAL AND SOUTHWEST
MONTANA THIS AFTERNOON THROUGH THIS EVENING. IN ADDITION TO
WINDS...RELATIVE HUMIDITIES WILL DIP INTO THE TEENS CREATING
DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KMSO 082021
RFWMSO

RED FLAG WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
221 PM MDT WED AUG 8 2007

MTZ108>111-090300-
/O.CON.KMSO.FW.W.0015.070808T2100Z-070809T0300Z/
EAST LOLO-BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
221 PM MDT WED AUG 8 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE EAST LOLO...
BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

WESTERLY WINDS ALOFT WILL MIX DOWN TO THE SURFACE AND COMBINE
FORCES WITH A SUPPORTIVE SURFACE PRESSURE GRADIENT TO BRING
BREEZY CONDITIONS ACROSS PORTIONS OF WEST-CENTRAL AND SOUTHWEST
MONTANA THROUGH THIS EVENING. IN ADDITION TO WINDS...RELATIVE
HUMIDITIES WILL DIP INTO THE TEENS CREATING DANGEROUS FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KMSO 090203
RFWMSO

RED FLAG WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
803 PM MDT WED AUG 8 2007

MTZ108>111-090315-
/O.CAN.KMSO.FW.W.0015.000000T0000Z-070809T0300Z/
EAST LOLO-BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
803 PM MDT WED AUG 8 2007

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITIES ACROSS THE EAST LOLO...BITTERROOT...DEERLODGE/WEST
BEAVERHEAD...EAST BEAVERHEAD (ZONES 108 109 110 111)...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE BEGUN TO DIMINISH AND RELATIVE HUMIDITIES SHOULD BEGIN
TO SLOWLY RECOVER THIS EVENING ACROSS PORTIONS OF WEST-CENTRAL AND
SOUTHWEST MONTANA.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 7, 8:57 PM MDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 7, 8:57 PM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
857 PM MDT TUE AUG 7 2007

.UPDATE...WILL MAKE SOME ADJUSTMENTS TO THE FORECAST TO REDUCE THE
POPS...CLOUDS AND CONVECTIVE ACTIVITY THIS EVENING ACROSS
NORTHWEST MONTANA AND THE IDAHO PANHANDLE ZONES. ISOLATED
CONVECTION STILL ACTIVE ACROSS THE BUTTE/BLACKFOOT REGION IN WEST-
CENTRAL MONTANA AND LEMHI COUNTY IN NORTH-CENTRAL IDAHO THIS
EVENING.

&&

.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL AFFECT KBTM
AND KSMN...AS WELL AS THE SOUTHERN-MOST PORTIONS OF ROUTES 336 AND
338 TONIGHT. EXPECT GUSTY WINDS IN THE VICINITY OF SHOWERS UNTIL
SHORTLY AFTER NIGHTFALL. SMOKE WILL REDUCE VISIBILITY AND OBSCURE
MOUNTAINS NEAR WILDFIRE PLUMES DURING THE AFTERNOON HOURS...SEE
APPROPRIATE TAFS AND TWEBS.

&&

.FIRE WEATHER...WILL HANG ONTO THE RED FLAG WARNING ACROSS WESTERN
MONTANA FOR NOW. HIGHER ELEVATIONS CONTINUE TO REPORT BREEZY WEST
WINDS THIS EVENING. EXPECT TO CANCEL WARNING SHORTLY AFTER
NIGHTFALL WHEN WINDS DIMINISH AND HUMIDITIES BEGIN TO RECOVER A
BIT MORE.

&&

.PREV DISCUSSION... /ISSUED 327 PM MDT TUE AUG 7 2007/

DISCUSSION...INCREASED INSTABILITY AND MID AND UPPER LEVEL MOISTURE
WILL ALLOW FOR CONVECTION DEVELOPMENT THROUGHOUT THE AREA TONIGHT.
NORTHWEST AND WEST CENTRAL MONTANA AS WELL AS NORTH CENTRAL IDAHO
WILL STAND THE BEST CHANCES FOR THUNDERSTORMS THIS EVENING. A
DRY LAYER AT THE SURFACE WILL RESULT IN THE POTENTIAL FOR GUSTY
WINDS UP TO 40 MPH WITH SOME STORMS THIS EVENING. WITH SURFACE
RIDGING BUILDING IN TONIGHT...THE PRESSURE GRADIENT WILL WEAKEN
AND ALLOW THE WINDS TO DECREASE AFTER SUNSET. SKIES WILL CLEAR IN
THE SOUTH BUT NORTHWEST MONTANA WILL REMAIN UNDER THE INFLUENCE OF
THE MID LEVEL MOISTURE IN A WESTERLY FLOW ALOFT.

WEDNESDAY THROUGH EARLY THURSDAY WILL BE COOLER AS WESTERLY
UPPER LEVEL FLOW REMAINS OVER THE NORTHERN ROCKIES. SOME UPPER
LEVEL ENERGY AND MOISTURE WILL STREAM ACROSS THE CANADIAN BORDER
WEDNESDAYS AND MAY SET OFF SOME ISOLATED MAINLY MOUNTAIN SHOWERS.
EVEN THOUGH COOLER CONDITIONS ARE EXPECTED...NORTH CENTRAL IDAHO
AND WESTERN MONTANA ARE EXPECTED TO SEE ENOUGH HEATING THE MIX SOME
MID LEVEL WINDS TO THE SURFACE IN THE AFTERNOON AND EVENING.
THURSDAY AFTERNOON THE FLOW WILL BECOME MORE SOUTHWEST ALOFT AS A
TROUGH APPROACHES THE WEST COAST. THIS WILL BRING MORE MOISTURE TO
LEMHI COUNTY AND SOUTHWEST MONTANA FOR A THREAT OF AFTERNOON AND
EVENING THUNDERSTORMS.

THURSDAY NIGHT THROUGH SATURDAY NIGHT...SOUTHWEST FLOW ALOFT AHEAD
OF A WEAK UPPER LEVEL PACIFIC TROUGH MOVING THROUGH NORTHERN
WASHINGTON WILL CONTINUE OVER THE REGION THROUGH FRIDAY MORNING.
THIS TROUGH IS EXPECTED TO CONTINUE TO WEAKEN/SHEAR APART AS IT MOVES
THROUGH NORTHWEST MONTANA DURING THE DAY FRIDAY. THE TROUGH IS
STARVED FOR MOISTURE AT ALL LEVELS AND A DRY COLD FRONTAL PASSAGE
WILL BE THE MAIN IMPACT FROM THIS FEATURE. COOLER...BREEZY CONDITIONS
ARE LIKELY BEHIND THE FRONT FRIDAY AFTERNOON. FRIDAY MAY BE THE FIRST
DAY SINCE JUNE 26TH THAT MANY LOCATIONS MAY ACTUALLY BE BELOW THEIR
AVERAGE MAX TEMPERATURES. THE STRONG RIDGE DOMINATING THE WEATHER
OVER THE NORTHERN ROCKIES FOR THE MAJORITY OF THIS SUMMER IS FORECAST
TO QUICKLY REBOUND ON SATURDAY AND TEMPERATURES QUICKLY RISE INTO THE
LOWER 80S IN THE HIGHER ELEVATIONS AND LOW TO MID 90S IN THE VALLEYS.

SUNDAY THROUGH TUESDAY...LONG RANGE GLOBAL MODELS ARE NOT IN VERY
GOOD AGREEMENT WITH THE EVOLUTION OF THE FLOW BETWEEN THE UPPER LEVEL
RIDGE OVER THE SOUTHERN ROCKIES AND A STRONG CLOSED LOW PINWHEELING
OFF OF THE PACIFIC NORTHWEST COAST. GFS AND CANADIAN MODELS
SOLUTIONS WOULD SUGGEST MORE OF A SOUTHERLY COMPONENT TO THE FLOW...
BRINGING UP MONSOON MOISTURE FROM ARIZONA AND SOUTHERN CALIFORNIA.
THE ECMWF IS MUCH FLATTER WITH THE FLOW OVER THE NORTHERN ROCKIES
UNTIL LATE IN THE WEEK. ALL SOLUTIONS...HOWEVER...INDICATE ABOVE
AVERAGE TEMPERATURES AS THE 2007 HEATWAVE CONTINUES.

AVIATION...SHOWERS AND THUNDERSTORMS WILL AFFECT KMSO...KGPI AND
MOST OF ROUTES 336 AND 338 TONIGHT. EXPECT GUSTY WINDS AND
TURBULENCE IN THE VICINITY OF STORM CELLS. THESE ARE EXPECTED TO
DIE OFF AFTER NIGHTFALL. SMOKE WILL REDUCE VISIBILITY AND OBSCURE
MOUNTAINS NEAR WILDFIRE PLUMES...SEE APPROPRIATE TAFS AND TWEBS.

FIRE WEATHER...GUSTY WINDS AND LOW HUMIDITIES WILL CONTINUE TO
PLAGUE WESTERN MONTANA THIS EVENING. HUMIDITIES ARE EXPECTED TO
GRADUALLY INCREASE AFTER SUNSET...HOWEVER WINDS SHOULD REMAIN
BREEZY UNTIL MIDNIGHT. THEREFORE THE RED FLAG WARNING REMAINS IN
EFFECT AND HAS BEEN EXTENDED UNTIL MIDNIGHT. PLEASE SEE GTFRFWMSO
FOR DETAILS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR BITTERROOT-
     DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-EAST LOLO-
     FLATHEAD/GLACIER PARK-KOOTENAI-SALISH AND KOOTENAI
     RESERVATION-WEST LOLO.

ID...NONE.
&&

SHORT TERM...MSJ
LONG TERM....CHURCH
AVIATION...DE ROSA
Hazardous weather outlook, Aug 7, 10:49 AM MDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
1049 AM MDT TUE AUG 7 2007

MTZ002-003-081100-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
1049 AM MDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

SOME IMPROVEMENT IN AIR QUALITY AND VISIBILITY IN SMOKE HAS BEEN
SEEN THIS MORNING AS WINDS CONTINUE TO MIX THE ATMOSPHERE. LOOK FOR
FURTHER IMPROVEMENT BY THIS AFTERNOON AS WEST TO SOUTHWEST WINDS
INCREASE WITH A PASSING TROUGH OF LOW PRESSURE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BY FRIDAY INTO THIS COMING WEEKEND...SURFACE WIND FLOW IS EXPECTED
TO SHIFT TO THE NORTH AND EAST WITH THE POSSIBILITY OF AIR
QUALITY BECOMING POOR AND VISIBILITY BEING REDUCED IN SMOKE AND
HAZE DURING THE MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ005-081100-
MISSOULA/BITTERROOT VALLEYS-
1049 AM MDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

SOME IMPROVEMENT IN AIR QUALITY AND VISIBILITY IN SMOKE HAS BEEN
SEEN THIS MORNING IN THE MISSOULA VALLEY AS WINDS CONTINUE TO MIX
THE ATMOSPHERE. HOWEVER...THE BITTERROOT VALLEY CONTINUES TO SEE
UNHEALTHY AIR QUALITY AND REDUCED VISIBILITY IN SMOKE AND HAZE.
LOOK FOR FURTHER IMPROVEMENT FOR ALL VALLEYS BY THIS AFTERNOON AS
WEST TO NORTHWEST WINDS INCREASE WITH A PASSING TROUGH OF LOW
PRESSURE. IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING...ESPECIALLY OVER THE SOUTHERN BITTERROOT VALLEY.
GUSTY STRONG WINDS ARE POSSIBLE NEAR STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BY FRIDAY INTO THIS COMING WEEKEND...SURFACE WIND FLOW IS EXPECTED
TO SHIFT TO THE NORTH AND EAST WITH THE POSSIBILITY OF AIR
QUALITY BECOMING POOR AND VISIBILITY BEING REDUCED IN SMOKE AND
HAZE DURING THE MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ006-009-010-081100-
SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY-
EASTERN LEMHI COUNTY-
1049 AM MDT TUE AUG 7 2007 /949 AM PDT TUE AUG 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT

AREAS OF SMOKE AND HAZE CONTINUE TO REDUCED VISIBILITY IN THE VALLEYS
FROM NEAR BY FIRES. THE LOWER SALMON RIVER VALLEY BETWEEN SHOUP AND
RIGGINS IS IMPACTED BY THE SMOKE THIS MORNING. LOOK FOR IMPROVEMENT
IN VISIBILITY AND AIR QUALITY BY THIS AFTERNOON AS AFTERNOON WINDS
MIX THE ATMOSPHERE. IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING...ESPECIALLY OVER THE MOUNTAINS. GUSTY
STRONG WINDS ARE POSSIBLE NEAR STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOOK FOR LOCALIZED POOR VISIBILITY AND AIR QUALITY AT TIMES IN THE
VALLEYS FROM SMOKE AND HAZE DURING THE EARLY MORNING HOURS...AS
NEAR BY FIRES CONTINUE. AFTERNOON AND EVENING WINDS SHOULD IMPROVE AIR
QUALITY AND VISIBILITY EACH DAY AS THE ATMOSPHERE MIXES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ006-007-043-081100-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
1049 AM MDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

SOME IMPROVEMENT IN AIR QUALITY AND VISIBILITY IN SMOKE HAS BEEN
SEEN THIS MORNING AS WINDS CONTINUE TO MIX THE ATMOSPHERE. LOOK FOR
FURTHER IMPROVEMENT BY THIS AFTERNOON AS WEST TO SOUTHWEST WINDS
INCREASE WITH A PASSING TROUGH OF LOW PRESSURE. IN ADDITION...ISOLATED
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. GUSTY
STRONG WINDS ARE POSSIBLE NEAR STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BY FRIDAY INTO THIS COMING WEEKEND...SURFACE WIND FLOW IS EXPECTED
TO SHIFT TO THE NORTH AND EAST WITH THE POSSIBILITY OF AIR
QUALITY BECOMING POOR AND VISIBILITY BEING REDUCED IN SMOKE AND
HAZE IN THE LOWER ELEVATIONS DURING THE MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Montana, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.